Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil plus Phenylethylamine (PEA)

Posted by undopaminergic on March 23, 2008, at 2:43:00

In reply to Re: Nardil plus Phenylethylamine (PEA) undopaminergic, posted by Ron Hill on March 19, 2008, at 23:39:29

>
> At what dosage level does PEA release NE from storage vesicles in sympathetic nerve terminals? Can you point me to a research document discussing this issue? I've not seen this stated anywhere in the literature. Thanks for your help.

According to this abstract, a concentration of 4-6 micrograms/ml is required:
http://www.ncbi.nlm.nih.gov/pubmed/8649195

Assuming the above is accurate not only for rabbits but also humans in general, the oral dose required to achieve that concentration still depends on a number of factors, such as rate and completeness of absorption of the dose into the blood stream, how fast it is metabolised, and so on. Your guess is better than mine, since you have already determined, empirically, the approximate dose required to elicit a pressor effect.

Also note that it compares PEA to tyramine, which is responsible for the famous cheese effect.

>
> > More importantly, it should be emphasised that the conversions of phenylalanine to tyrosine and tyrosine to L-dopa are relatively slow processes. L-dopa synthesis is the rate-limiting step in the production of catecholamines. Additionally, excessive concentrations of PA can further slow down the synthesis of L-dopa due to competitive inhibition of tyrosine hydroxylase (TH).
>
> Thanks for the information. But, why then, on page 2 of the Nardil Prescribing Information (Pfizer) document, is PA specifically contraindicated for the same reasons I put forth in my original post?

Note that I did not say PA is necessarily safe - only safer than PEA. Also note that they caution against excessive consumption of chocolate, which is commonly a primary dietary source of PEA for many people. Besides, as I'm sure you realise, only some of the most common and probable dangers can be listed.

>
> http://www.pfizer.com/files/products/uspi_nardil.pdf
>
> On the other hand, PEA has been used safely with Nardil in small open trials. PEA must be treated with care and respect, but it can be done.

Precisely! Amphetamine would be safe, too, if taken in safe amounts - and I suspect it has been tried, considering the number of people who have been treated with MAOIs.

> Clearly, catecholamines are not metabolized fast enough by COMT to avoid a hypertensive crisis in all situations.

Even those who not using MAOIs can experience hypertensive crises. The point is that catecholamine synthesis, uptake, release and degradation are all part of normal function, even with MAOI treatment. Regular protein-rich foods - which contain phenylalanine and tyrosine - are not contraindicated because they don't overwhelm the system with freshly synthesised catacholamines. Precursors that are more rapidly converted into catecholamines - such as L-dopa - are more risky. Agents capable of rapidly releasing existing stores of monoamine neurotransmitters are still more potent dangers, and PEA is one of those, along with tyramine, ephedrine, amphetamines and others.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[819502]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:undopaminergic thread:818442
URL: http://www.dr-bob.org/babble/20080316/msgs/819502.html